Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 72, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2008, 6:20 PM MDT for Cheyenne County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 6:20 PM MDT (00:20 UTC)
- Expired
- Jun 19, 2008, 7:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 171 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:20 PM MDT | HAIL 1.75 | Lorenzo, NE | SMALL HAIL FOR 10 MIN THEN GOLFBALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 200020
SVRCYS
NEC033-200100-
/O.NEW.KCYS.SV.W.0072.080620T0020Z-080620T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
620 PM MDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 700 PM MDT
* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR LORENZO...OR 7 MILES
SOUTH OF SIDNEY...AND MOVING EAST AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
I-80 MM 73 BY 645 PM...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4099 10262 4098 10266 4099 10306 4110 10305
4113 10261
TIME...MOT...LOC 0020Z 275DEG 25KT 4103 10294
$$
DAUGHERTY2 follow-up statements
000
WWUS55 KCYS 200042
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
642 PM MDT THU JUN 19 2008
NEC033-200100-
/O.CON.KCYS.SV.W.0072.000000T0000Z-080620T0100Z/
CHEYENNE NE-
642 PM MDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN CHEYENNE COUNTY...
AT 637 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF I-80 MM 73...OR 13 MILES
SOUTHEAST OF SIDNEY...MOVING EAST AT 29 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR EAST CENTRAL WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4099 10262 4098 10266 4099 10306 4110 10305
4113 10261
TIME...MOT...LOC 0042Z 275DEG 25KT 4102 10274
$$
DAUGHERTY000
WWUS55 KCYS 200054
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT THU JUN 19 2008
NEC033-200104-
/O.EXP.KCYS.SV.W.0072.000000T0000Z-080620T0100Z/
CHEYENNE NE-
654 PM MDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY
WILL EXPIRE AT 700 PM MDT...
THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4099 10262 4098 10266 4099 10306 4110 10305
4113 10261
TIME...MOT...LOC 0054Z 275DEG 25KT 4101 10263
$$
HAHNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:30 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 19, 12:30 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1230 PM MDT THU JUN 19 2008 .SHORT TERM...EXPECTING MORE OF THE SAME IN THE SHORT TERM...BUT THE RIDGE IS INDEED STRENGTHENING AT A SLOW PACE. UPSLOPE FLOW AT THE SURFACE WILL ENSURE A CHANCE OF STORMS FOR THE REMAINDER OF THE AFTERNOON AND EVENING. OLD OUTFLOW BOUNDARIES LITTER THE CWA...SO WILL NOT TOY WITH ADVANCED PLACEMENT OF THESE STORMS...A BROADBRUSHED SCATTERED WILL COVER IT. AGAIN...MOISTURE WILL ALLOW THE FORMATION OF A LOW CLOUD DECK ACROSS THE SOUTHERN PANHANDLE WITH PATCHY FOG AS WELL. FRIDAY SHOULD SEE EVEN LESS ACTIVITY...ALTHOUGH ISOLATED STORMS WILL STILL FIRE IN THE MOIST BOUNDARY LAYER. SATURDAY WILL FINALLY DRY OUT AND WARM UP AS THE RIDGE MOVES EAST AS IT CONTINUES TO AMPLIFY. THIS SHOULD PUT AN END TO THE AFTERNOON CONVECTION. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ABOVE NORMAL TEMPERATURES WILL BE PRESENT ACROSS MUCH OF THE AREA DURING THE EXTENDED TIME FRAME...AS A STRONG UPPER LEVEL RIDGE WILL BE OVERHEAD. GENERAL SURFACE HIGH PRESSURE WILL BE PRESENT TO THE EAST OF THE FORECAST AREA...WHICH WILL CONTINUE TO SUPPORT INCREASED BOUNDARY LAYER MOISTURE AND THE CHANCE FOR CONVECTION TO DEVELOP IN THE AFTERNOON AND EVENING HOURS EAST OF THE LARAMIE RANGE. AREAS WEST OF THE LARAMIE RANGE WILL HAVE MUCH MORE LIMITED MOISTURE PRESENT WHICH SHOULD KEEP SHOWERS AND THUNDERSTORMS FROM FORMING. WARM 700 MB TEMPERATURES DURING THE PERIOD WILL HELP TO INHIBIT CONVECTIVE DEVELOPMENT DURING THE PERIOD...BUT FEEL THAT SLIGHT CHANCES FOR THUNDERSTORMS ARE WARRANTED GIVEN THE SUPPORT INDICATED IN THE BUFR SOUNDINGS FROM THE FORECAST MODELS. && .AVIATION...MAINLY VFR OUTSIDE OF THE SCATTERED STORMS THIS AFTERNOON AND EVENING. A LOW DECK SHOULD SET UP ACROSS THE SOUTHERN PANHANDLE TONIGHT...BUT THE CIGS SHOULD BE AT OT ABOVE 3000 FEET. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....SJC
Hazardous weather outlook, Jun 19, 3:10 PM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT THU JUN 19 2008 WYZ059-060-202115- CONVERSE-NIOBRARA- 310 PM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1000 PM MDT FOR A SCATTERED COVERAGE OF THUNDERSTORMS WHICH WILL CONTINUE TO DEVELOP ALONG THE NORTHERN LARAMIE RANGE EARLY THIS AFTERNOON AND THEN SPREAD EAST THROUGH THE EVENING. SOME OF THE STORMS WILL PRODUCE HAIL...STRONG WIND GUSTS AND HEAVY RAIN. IN GENERAL...MOST OF THE HAIL THAT FALLS WILL BE SMALL AND WIND GUSTS WILL BE UP TO 50 MPH. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST WYOMING EACH DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ061>070-202115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 310 PM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW OF THE STORMS WILL PRODUCE SEVERE WEATHER WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN...ESPECIALLY OVER THE PANHANDLE. HEAVY RAINFALL OVER PORTIONS OF SCOTTS BLUFF AND SIOUX COUNTIES...WHERE HEAVY RAIN FELL WEDNESDAY EVENING...MAY PRODUCE LOCAL AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY THROUGH WEDNESDAY. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER EACH AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 19, 3:35 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 5 W CARPENTER 41.03N 104.44W
06/19/2008 E0.50 INCH LARAMIE WY TRAINED SPOTTER
&&
HAHNLocal storm report, Jun 19, 3:42 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL CARPENTER 41.03N 104.34W
06/19/2008 E0.50 INCH LARAMIE WY TRAINED SPOTTER
&&
HAHNLocal storm report, Jun 19, 4:23 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 S CHEYENNE 41.10N 104.79W
06/19/2008 E0.50 INCH LARAMIE WY PUBLIC
SOUTH GREELEY HWY NEA RACE TRACK
&&Local storm report, Jun 19, 4:23 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 S CHEYENNE 41.10N 104.79W
06/19/2008 E0.50 INCH LARAMIE WY PUBLIC
SOUTH GREELEY HWY NEAR RACE TRACK
&&Special weather statement, Jun 19, 6:04 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 604 PM MDT THU JUN 19 2008 NEZ055-200215- CHEYENNE- INCLUDING THE CITY OF...SIDNEY 604 PM MDT THU JUN 19 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN CHEYENNE COUNTY... A STRONG THUNDERSTORM LOCATED 15 MILES SOUTHWEST OF SIDNEY WILL CONTINUE TO MOVE EAST AT 20 MPH THROUGH 730 PM. THIS THUNDERSTORM IS EXPECTED TO REMAIN SOUTH OF INTERSTATE 80 AND THE CITY OF SIDNEY. THIS THUNDERSTORM IS EXPECTED TO AFFECT THE COMMUNITY OF LORENZO BY 630 PM. PEA TO MARBLE SIZED HAIL...HEAVY RAIN...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS THUNDERSTORM. HAHN
Special weather statement, Jun 19, 6:06 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 606 PM MDT THU JUN 19 2008 NEZ055-200115- CHEYENNE- INCLUDING THE CITY OF...SIDNEY 606 PM MDT THU JUN 19 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN CHEYENNE COUNTY... A STRONG THUNDERSTORM LOCATED 10 MILES SOUTHWEST OF SIDNEY WILL CONTINUE TO MOVE EAST AT 20 MPH THROUGH 730 PM. THIS THUNDERSTORM IS EXPECTED TO REMAIN SOUTH OF INTERSTATE 80 AND THE CITY OF SIDNEY. THIS THUNDERSTORM IS EXPECTED TO AFFECT THE COMMUNITY OF LORENZO THROUGH 615 PM. PEA TO MARBLE SIZED HAIL...HEAVY RAIN...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS THUNDERSTORM. HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 50 min |
| Jun 19, 6:50 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 40 min |
| Jun 19, 7:20 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill | 40 min |
| Jun 19, 7:30 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 45 min |
| Jun 19, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 51 min |
| Jun 19, 8:13 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 47 min |
| Jun 20, 5:22 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 38 min |
| Jun 20, 5:59 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.